Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Mar 31, 2021, 5:33 AM CDT for Itawamba County, Lee County, Mississippi. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2021, 5:33 AM CDT (10:33 UTC)
- Expired
- Mar 31, 2021, 6:15 AM CDT
- In force
- 42 min
- Issued by
- NWS Memphis, TN
Counties Itawamba County, MS, Lee County, MS
The radar
The Columbus AFB radar (KGWX), 44 km from the middle of the area, began a volume at 10:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 10.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 571 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 269 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
618 WWUS84 KMEG 311033 SPSMEG Special Weather Statement National Weather Service Memphis TN 533 AM CDT Wed Mar 31 2021 MSZ016-017-311115- Itawamba MS-Lee MS- 533 AM CDT Wed Mar 31 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT FOR... Itawamba County in northeastern Mississippi... Northeastern Lee County in northeastern Mississippi... At 533 AM CDT...a strong thunderstorm producing pea size hail or larger and winds to 45 mph was located near Saltillo, or 9 miles south of Baldwyn, moving east at 45 mph. Very heavy rain is also possible with this thunderstorm. People in Itawamba and northeastern Lee Counties should monitor this storm closely. LAT...LON 3414 8820 3426 8876 3448 8868 3442 8816 TIME...MOT...LOC 1033Z 284DEG 38KT 3438 8862 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Mar 31, 5:07 AM CDT, 26 minutes earlier.
Area forecast discussion, Mar 31, 5:07 AM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
507 AM CDT Wed Mar 31 2021
.DISCUSSION...
A busy morning across the Mid-South. Latest KNQA radar shows a
broken line of thunderstorms moving across north Mississippi at
this hour. Storms are currently sub-severe, however, a lone severe
storm moved through northeast Mississippi just a couple hours
ago with several reports of damage. The current storms are
expected to continue to move east over the next couple of hours,
before exiting the area.
Latest surface analysis places a cold front nearly parallel to
I-40. Behind the front, post-frontal winds are currently in the
20-25 mph range with gusts as high as 35 mph. These winds will
spread south as the front sinks south, but will be short-lived.
Scattered post-frontal showers will also develop across much of
the area this morning and continue into the afternoon hours as the
main trough begins to swing through.
An unusually cold 1038mb surface high will build into the Mid-
South by Thursday morning. Low temperatures will drop below
freezing across rural parts of west Tennessee and eastern
Arkansas. The rest of the area may see a light frost if the winds
can decouple and go calm. A more widespread freeze is likely
Friday morning, as the surface high becomes nearly centered over
the region. Temperatures will fall to around 30 near the Delta,
with mid to upper 20s across the rest of the region. I will go
ahead and issue a freeze watch for Thursday morning and Friday
morning. A frost advisories may be needed tonight for areas that
don't meet freeze criteria.
The long term forecast features dry conditions and warming
temperatures as a ridge of high pressure builds in across the
southern United States. Expect highs to climb into the upper 70s
by early next week. The first chance of appreciable rain won't
arrive until late next week.
AC3
&&
.AVIATION...
06Z TAF Set
SHRAs and a few TSRAs will continue to push through the region
overnight ahead of cold front. Winds will switch to the NW and
eventually NNE behind the front. Speeds will increase to 12-20 KTS
sustained with higher gusts. Some low level wind shear from the
north will also occur at KJBR and KMEM through the morning. CIGS
will gradually improve over the course of the day. Expect all TAF
sites to be VFR by 19Z. Winds will gradually diminish after 00Z.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...Flash Flood Watch until noon CDT today for Alcorn-Benton MS-
Calhoun-Chickasaw-Itawamba-Lafayette-Lee MS-Marshall-Monroe-
Pontotoc-Prentiss-Tippah-Tishomingo-Union.
TN...Flash Flood Watch until noon CDT today for Benton TN-Carroll-
Chester-Decatur-Fayette-Hardeman-Hardin-Henderson-Madison-
McNairy.
&&Hazardous weather outlook, Mar 30, 6:41 PM CDT, 10 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 641 PM CDT Tue Mar 30 2021 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-010145- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 641 PM CDT Tue Mar 30 2021 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Tonight There is a Marginal Risk of severe thunderstorms tonight across the entire Mid-South. Large hail and damaging winds will be primary threat, accompanied by a secondary threat of short-lived tornadoes. Locally heavy rainfall is also possible. A Flash Flood Watch has been issued for portions of West Tennessee and Northeast Mississippi. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Patchy frost is possible Thursday morning, with widespread frost possible Friday morning. Frost advisories will likely be needed. Freezing temperatures are likely for rural parts of west Tennessee and eastern Arkansas on Thursday morning. Freezing temperatures are possible across the entire Mid-South Friday morning. A freeze warning may be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. KRM
In the hours before
Special weather statement, Mar 31, 4:43 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Memphis TN
443 AM CDT Wed Mar 31 2021
MSZ013-015-021-022-311015-
Lafayette MS-Pontotoc MS-Calhoun MS-Yalobusha MS-
443 AM CDT Wed Mar 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Southeastern Lafayette County in northwestern Mississippi...
Southwestern Pontotoc County in northeastern Mississippi...
Northern Calhoun County in northeastern Mississippi...
Southeastern Yalobusha County in northwestern Mississippi...
At 443 AM CDT...strong thunderstorms producing winds to 45 mph was
located along a line extending from Tula to Coffeeville. Movement
was east at 45 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Lafayette...southwestern Pontotoc...northern
Calhoun and southeastern Yalobusha Counties should monitor this storm
closely.
LAT...LON 3393 8983 3429 8934 3422 8895 3407 8909
3407 8914 3403 8914 3389 8927
TIME...MOT...LOC 0943Z 278DEG 41KT 3422 8935 3397 8971Special weather statement, Mar 31, 5:02 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Memphis TN
502 AM CDT Wed Mar 31 2021
MSZ020-021-311015-
Tallahatchie MS-Yalobusha MS-
502 AM CDT Wed Mar 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 515 AM CDT
FOR...
Southern Tallahatchie County in northwestern Mississippi...
Southwestern Yalobusha County in northwestern Mississippi...
At 501 AM CDT...a strong thunderstorm producing pea size hail and
winds to 45 mph was located 8 miles southwest of Paynes, or 14 miles
south of Charleston, moving northeast at 40 mph.
People in southern Tallahatchie and southwestern Yalobusha Counties
should monitor this storm closely.
LAT...LON 3370 9030 3372 9031 3375 9029 3376 9019
3379 9017 3381 9018 3381 9035 3393 8984
3393 8977 3387 8976 3390 8977 3390 8992
3382 8993 3382 8998 3381 8998 3381 9014
3372 9014 3372 9022 3374 9024 3369 9027
TIME...MOT...LOC 1001Z 236DEG 34KT 3381 9014Special weather statement, Mar 31, 5:05 AM CDT, 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
505 AM CDT Wed Mar 31 2021
MSZ014>016-311030-
Pontotoc MS-Union MS-Lee MS-
505 AM CDT Wed Mar 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 530 AM CDT
FOR...
Northeastern Pontotoc County in northeastern Mississippi...
Southeastern Union County in northeastern Mississippi...
Lee County in northeastern Mississippi...
At 504 AM CDT...strong thunderstorms producing pea size hail and
winds to 45 mph was located along a line extending from near
Keownville to Pontotoc. Movement was east at 35 mph.
Very heavy rain is also possible with this thunderstorm.
People in northeastern Pontotoc...southeastern Union and Lee Counties
should monitor this storm closely.
LAT...LON 3415 8866 3424 8905 3454 8894 3452 8874
3451 8873 3450 8855
TIME...MOT...LOC 1004Z 281DEG 30KT 3452 8887 3424 8898Special weather statement, Mar 31, 5:17 AM CDT, 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
517 AM CDT Wed Mar 31 2021
MSZ015-016-023-024-311045-
Pontotoc MS-Monroe MS-Lee MS-Chickasaw MS-
517 AM CDT Wed Mar 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Southeastern Pontotoc County in northeastern Mississippi...
Northwestern Monroe County in northeastern Mississippi...
Southern Lee County in northeastern Mississippi...
Northeastern Chickasaw County in northeastern Mississippi...
At 516 AM CDT...a strong thunderstorm producing pea size hail and
winds to 55 mph was located near Troy, or 10 miles northwest of
Okolona, moving east at 50 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Pontotoc...northwestern Monroe...southern Lee
and northeastern Chickasaw Counties should monitor this storm
closely.
LAT...LON 3403 8910 3422 8897 3413 8854 3409 8854
3409 8848 3389 8857
TIME...MOT...LOC 1016Z 279DEG 42KT 3409 8890Special weather statement, Mar 31, 5:19 AM CDT, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
519 AM CDT Wed Mar 31 2021
MSZ022-023-311045-
Calhoun MS-Chickasaw MS-
519 AM CDT Wed Mar 31 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 545 AM CDT
FOR...
Southeastern Calhoun County in northeastern Mississippi...
Chickasaw County in northeastern Mississippi...
At 518 AM CDT...a strong thunderstorm producing pea size hail and
winds to 50 mph was located near Houlka, or 9 miles northwest of
Houston, moving east at 50 mph.
Very heavy rain is also possible with this thunderstorm.
People in southeastern Calhoun and Chickasaw Counties should monitor
this storm closely.
LAT...LON 3384 8932 3406 8919 3395 8872 3385 8872
3381 8874 3381 8893 3375 8893 3375 8903
3374 8904
TIME...MOT...LOC 1018Z 284DEG 41KT 3399 8912Special weather statement, Mar 31, 5:33 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Memphis TN 533 AM CDT Wed Mar 31 2021 MSZ016-017-311115- Itawamba MS-Lee MS- 533 AM CDT Wed Mar 31 2021 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 615 AM CDT FOR... Itawamba County in northeastern Mississippi... Northeastern Lee County in northeastern Mississippi... At 533 AM CDT...a strong thunderstorm producing pea size hail or larger and winds to 45 mph was located near Saltillo, or 9 miles south of Baldwyn, moving east at 45 mph. Very heavy rain is also possible with this thunderstorm. People in Itawamba and northeastern Lee Counties should monitor this storm closely. LAT...LON 3414 8820 3426 8876 3448 8868 3442 8816 TIME...MOT...LOC 1033Z 284DEG 38KT 3438 8862
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:50 PM CDT | Areal Flood Advisory | MEG | DeSoto, Tunica | 3 hr |
| Mar 30, 7:56 PM CDT | Flash Flood Warning | MEG | DeSoto | 3 hr |
| Mar 30, 9:30 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Marshall | 45 min |
| Mar 30, 9:54 PM CDT | Flash Flood Warning | MEG | Benton, DeSoto, Marshall, Tate, Tunica | 3 hr |
| Mar 30, 11:40 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 50 min |
| Mar 31, 12:17 AM CDT | Tornado Warning | MEG | Calhoun, Chickasaw | 28 min |
| Mar 31, 12:27 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Monroe, Pontotoc, Yalobusha | 3 hr |
| Mar 31, 12:41 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Lee, Monroe | 49 min |
| Mar 31, 12:52 AM CDT | Tornado Warning | MEG | Chickasaw, Lee, Monroe | 10 min |
| Mar 31, 1:01 AM CDT | Severe Thunderstorm Warning | MEG | Monroe | 14 min |
| Mar 31, 1:24 AM CDT | Severe Thunderstorm Warning | MEG | Itawamba, Monroe | 51 min |
| Mar 31, 1:53 AM CDT | Tornado Warning | MEG | Monroe | 22 min |
| Mar 31, 2:24 AM CDT | Flash Flood Warning | MEG | Monroe | 3 hr |
| Mar 31, 3:16 AM CDT | Special Weather Statement | MEG | Coahoma | 29 min |
| Mar 31, 3:26 AM CDT | Special Weather Statement | MEG | Panola | 34 min |
| Mar 31, 3:46 AM CDT | Areal Flood Warning | MEG | Chickasaw | 108 min |
| Mar 31, 3:49 AM CDT | Severe Thunderstorm Warning | MEG | Lafayette, Marshall, Panola | 41 min |
| Mar 31, 4:12 AM CDT | Special Weather Statement | MEG | Yalobusha | 33 min |
| Mar 31, 4:30 AM CDT | Special Weather Statement | MEG | Union | 45 min |
| Mar 31, 4:43 AM CDT | Special Weather Statement | MEG | Calhoun, Pontotoc | 32 min |
| Mar 31, 5:02 AM CDT | Special Weather Statement | MEG | Tallahatchie | 13 min |
| Mar 31, 5:05 AM CDT | Special Weather Statement | MEG | Lee | 25 min |
| Mar 31, 5:17 AM CDT | Special Weather Statement | MEG | Chickasaw | 28 min |
| Mar 31, 5:19 AM CDT | Special Weather Statement | MEG | Chickasaw | 26 min |
| Mar 31, 5:20 AM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Yalobusha | 3 hr |
| Mar 31, 5:26 AM CDT | Flash Flood Warning | MEG | Chickasaw | 4 hr |
| Mar 31, 5:31 AM CDT | Freeze Watch | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 9 hr |
| Mar 31, 5:31 AM CDT | Freeze Warning | MEG | Alcorn, Benton, DeSoto, Lafayette, Marshall, Panola and 7 more | 27 hr |
| Mar 31, 5:32 AM CDT | Flash Flood Warning | MEG | Monroe | 3 hr |
| Mar 31, 5:44 AM CDT | Special Weather Statement | MEG | Monroe | 31 min |
| Mar 31, 6:06 AM CDT | Special Weather Statement | MEG | Monroe | 39 min |
| Mar 31, 8:28 AM CDT | Areal Flood Warning | MEG | Alcorn, Tishomingo | 3 hr |
| Mar 31, 8:54 AM CDT | Areal Flood Warning | MEG | Calhoun, Chickasaw, Yalobusha | 3 hr |
| Mar 31, 9:01 AM CDT | Areal Flood Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 3 hr |
| Mar 31, 9:01 AM CDT | Areal Flood Warning | MEG | Chickasaw | 14 min |
| Mar 31, 9:05 AM CDT | River Flood Warning | MEG | Calhoun | 23 hr |
| Mar 31, 9:19 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 22 hr |
| Mar 31, 9:19 AM CDT | River Flood Warning | MEG | Tate, Tunica | 19 hr |
| Mar 31, 9:19 AM CDT | River Flood Warning | MEG | Quitman | 4 days |
| Mar 31, 9:20 AM CDT | Areal Flood Warning | MEG | Chickasaw, Monroe | 3 hr |
| Mar 31, 2:34 PM CDT | Frost Advisory | MEG | Calhoun, Chickasaw, Coahoma, Itawamba, Lee, Monroe and 3 more | 18 hr |
| Mar 31, 2:34 PM CDT | Freeze Warning | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 42 hr |
| Mar 30, 9:03 PM CDT | Special Weather Statement | MEG | Fayette | 27 min |
| Mar 30, 9:25 PM CDT | Special Weather Statement | MEG | Fayette | 50 min |
| Mar 30, 10:26 PM CDT | Special Weather Statement | MEG | Hardin, McNairy | 49 min |
| Mar 30, 10:31 PM CDT | Areal Flood Advisory | MEG | Chester, Hardeman, McNairy | 3 hr |
| Mar 30, 11:29 PM CDT | Areal Flood Advisory | MEG | Hardin, McNairy | 35 min |
| Mar 31, 12:04 AM CDT | Flash Flood Warning | MEG | Hardin, McNairy | 8 hr |
| Mar 31, 5:31 AM CDT | Freeze Watch | MEG | Fayette, Hardeman, Hardin, McNairy, Shelby | 9 hr |
| Mar 31, 8:05 AM CDT | Areal Flood Warning | MEG | Hardin, McNairy | 10 min |
| Mar 31, 9:06 AM CDT | River Flood Warning | MEG | Hardeman | 3 days |
| Mar 31, 10:15 AM CDT | River Flood Warning | MEG | Dyer, Gibson, Obion | 70 hr |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.